Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Las Vegas, NV

July 25, 2007Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 25, 2007, 3:53 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2007, 3:53 PM MST (22:53 UTC)
Expired
Jul 25, 2007, 5:00 PM MST
In force
67 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 103 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1881 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 252254
SVRVEF
AZC015-CAC071-260000-
/O.NEW.KVEF.SV.W.0002.070725T2253Z-070726T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
353 PM PDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA...
  EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...

* UNTIL 500 PM PDT(500 PM MST).

* AT 344 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 
  OVER NEEDLES...OR ABOUT NEAR MOHAVE VALLEY...AND WAS MOVING NORTH 
  AT 5 MPH. THIS STORM WAS ALSO PRODUCING EXTREMELY HEAVY RAIN AND 
  GUSTY WINDS TO 50 MPH.

* LOCATIONS IMPACTED INCLUDE...NEEDLES AND WILLOW VALLEY.

LAT...LON 3471 11469 3474 11448 3492 11448 3491 11475

$$
ASG
2 follow-up statements
000 
WWUS55 KVEF 252341
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
441 PM PDT WED JUL 25 2007

AZC015-CAC071-260000-
/O.CON.KVEF.SV.W.0002.000000T0000Z-070726T0000Z/
MOHAVE AZ-SAN BERNARDINO CA-
441 PM PDT WED JUL 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM
PDT(500 PM MST) FOR EAST CENTRAL SAN BERNARDINO AND EXTREME
SOUTHWESTERN MOHAVE COUNTIES...

AT 433 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS 
LOCATED NEAR NEEDLES...OR ABOUT 8 MILES SOUTH OF MOHAVE VALLEY. THIS 
STORM WAS NEARLY STATIONARY. WINDS GUSTS TO 50 MPH WILL ALSO BE 
POSSIBLE WITH VISIBILITIES REDUCED TO NEAR 100 FEET.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW
VALLEY

LAT...LON 3471 11469 3474 11448 3492 11448 3491 11475

$$

ASG
000 
WWUS55 KVEF 252359
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
457 PM PDT WED JUL 25 2007

AZC015-CAC071-260007-
/O.EXP.KVEF.SV.W.0002.000000T0000Z-070726T0000Z/
MOHAVE AZ-SAN BERNARDINO CA-
457 PM PDT WED JUL 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO
AND EXTREME SOUTHWESTERN MOHAVE COUNTIES EXPIRES AT 500 PM PDT(500 PM
MST)...

THE SEVERE THUNDERSTORM FOR EASTERN SAN BERNARDINO COUNTY WHICH 
INCLUDES NEEDLES WILL BE ALLOWED TO EXPIRE AT 500 PM. THUNDERSTORMS 
WITH MODERATE TO HEAVY RAIN AND GUSTY WINDS WILL CONTINUE THROUGH 
530 PM...BUT THE THREAT FOR SEVERE WEATHER HAS ENDED.

LAT...LON 3471 11469 3474 11448 3492 11448 3491 11475

$$

ASG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:05 PM MST, 48 minutes earlier.

Area forecast discussion, Jul 25, 3:05 PM MST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PDT WED JUL 25 2007

.SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN THROUGH THE WEEK AND UPCOMING
WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY...BUT COVERAGE WILL DECREASE BEGINNING THURSDAY AS HIGH PRESSURE
ALOFT MOVES IN FROM THE EAST.
&&

.SHORT TERM...ACTIVE WEATHER THIS AFTERNOON WITH PLENTY OF
CONVECTION OVER THE EASTERN THIRD OF THE CWA. SEVERAL FLASH FLOOD
WARNINGS HAVE BEEN SENT FOR MOHAVE...SOUTHERN CLARK...AND EASTERN
SAN BERNARDINO COUNTIES. SO FAR...NO LET UP IN THE STORMS AND EXPECT
THESE TO CONTINUE FOR THE NEXT FEW HOURS. DRIER AIR HAS WORKED INTO
THE WESTERN AND CENTRAL PORTIONS OF THE CWA AND A COUPLE OF STORMS
ON THE EDGE OF THE DRY AIR HAVE BEEN SEVERE. MOISTURE WILL REMAIN IN
PLACE FOR THE NEXT SEVERAL DAYS AND WILL BECOME TRAPPED UNDER THE
HIGH AS THE CENTER MOVES FURTHER WEST. THIS WILL LEAD TO MORE
ISOLATED STORMS...BUT ALSO INCREASE THE CHANCE FOR HEAVIER RAIN DUE
TO LIGHT WINDS THROUGH THE LOWER 500 MB. KEPT THE FLASH FLOOD WATCH
IN PLACE THROUGH 9PM THIS EVENING.

.LONG TERM...SATURDAY THROUGH WEDNESDAY.
AS THE HIGH PRESSURE FROM THE FOUR CORNERS REGION MOVES BACK OVER
THE FORECAST AREA AND SITS THERE...THERE WILL BE PLENTY OF LINGERING
MOISTURE TO WORK WITH EACH DAY.  THIS WILL YIELD SCATTERED AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS AREA WIDE.  REALLY DON/T SEE A
TRIGGERING MECHANISM TO INDICATE ONE AREA OVER ANOTHER.  FEEL THE
STORMS WILL BE HEATING AND OROGRAPHICALLY INDUCED AND THEN WILL MOVE
BASED ON THE DOMINATE WIND DIRECTION.

NOTICED AFTERNOON TEMPERATURES WERE A FEW DEGREES HIGHER THAN
ENSEMBLE GUIDANCE SO LOWERED TEMPERATURES TO BE MORE IN LINE.
REALLY DON/T SEE MUCH CHANGE IN TEMPERATURES AND EXPECT THEM TO
CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR.

&&
.AVIATION...FOR MCCARRAN...THE CHANCE FOR AFTERNOON/EVENING
THUNDERSTORMS WILL CONTINUE ONCE AGAIN TODAY.  COVERAGE WILL STILL
BE WIDESPREAD AND NOT EXACTLY SURE IT WILL RAIN ON THE AIRPORT
ITSELF.  AT THIS TIME WILL USE A VICINITY TERM IN THE TAF TO DENOTE
THE UNCERTAINTY.  THE BEST CHANCE FOR ORGANIZED ACTIVITY WILL BE TO
THE EAST OF LAS VEGAS VALLEY.  ISOLATED TO SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF
THE WEEK AS MOISTURE BECOMES TRAPPED UNDER THE HIGH PRESSURE CENTER
THAT WILL MOVE BACK OVER THE AREA.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS. STORMS WILL BE MORE ORGANIZED AND HAVE A
BETTER CHANCE FOR TRAINING FOR MOHAVE COUNTY...EXTREME SOUTHERN
CLARK COUNTY AND THE EASTERN PART OF SAN BERNARDINO COUNTY.
OUTSIDE OF THOSE AREAS ISOLATED SHOWERS WILL STILL BE POSSIBLE.
WILL USE VICINITY FOR VGT...DRA...AND DAG.  THE LEAST CHANCE FOR
THUNDERSTORMS WILL BE BIH SO WILL LEAVE ANY MENTION OUT OF THAT
TAF.  THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE
DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO THE
WEATHER PATTERN.
&&

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 021/022.
.AZ...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 001-003/36.
.CA...FLASH FLOOD WATCH UNTIL 9PM FOR ZONE 527.
&&

GORELOW/81

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 25, 11:22 AM MST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1122 AM PDT WED JUL 25 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-260930-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1122 AM PDT WED JUL 25 2007 /1122 AM MST WED JUL 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS FROM NOW UNTIL 7 PM...OVER THE MOJAVE DESERT AND
SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL
BE POSSIBLE...ESPECIALLY FOR LOCATIONS ACROSS MOHAVE COUNTY...EXTREME
EASTERN CLARK COUNTY AND EXTREME EASTERN SAN BERNARDINO COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH
FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

81

In the hours before

Local storm report, Jul 25, 2:18 PM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     FLASH FLOOD      NEW KINGMAN-BUTLER      35.26N 114.03W
07/25/2007                   MOHAVE             AZ   TRAINED SPOTTER

            ROAD IMPASSIBLE ACROSS SEVERAL LOCATIONS ON STOCKENHILLS
            RD DUE TO DEBREE BEING WASHED ACROSS THE ROAD.

&&

81

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:13 PM MSTFlash Flood WarningVEFMohave2 hr
Jul 25, 9:56 AM MSTFlash Flood WatchVEFMohave11 hr
Jul 25, 1:04 PM MSTFlash Flood WarningVEFMohave116 min
Jul 25, 1:37 PM MSTFlash Flood WarningVEFMohave113 min
Jul 25, 2:41 PM MSTFlash Flood WarningVEFMohave94 min
Jul 25, 3:13 PM MSTFlash Flood WarningVEFMohave92 min
Jul 25, 3:34 PM MSTSevere Thunderstorm WarningVEFMohave28 min
Jul 25, 4:15 PM MSTFlash Flood WarningVEFMohave90 min
Jul 25, 4:24 PM MSTSevere Thunderstorm WarningVEFMohave51 min
Jul 24, 5:01 PM MSTFlash Flood WarningVEFSan Bernardino44 min
Jul 25, 12:54 PM MSTFlash Flood WarningVEFSan Bernardino2 hr
Jul 25, 3:00 PM MSTFlash Flood WarningVEFSan Bernardino2 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.